Thunderstorm Wind, Roosevelt
- When
- June 25, 5:25 PM MST
- Where
- Roosevelt County, 2 mi SW of Dora
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.910, -103.355
An unstable atmosphere with plenty of low level moisture and decent shear triggered isolated severe weather over Roosevelt county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An unstable atmosphere with plenty of low level moisture and decent shear triggered isolated severe weather over Roosevelt county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 25, 1:58 PM MST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 258 PM MDT WED JUN 25 2008 .DISCUSSION...MORE OF THE SAME IN THE FORECAST THE NEXT FEW DAYS AS THE WEATHER PATTERN OVER THE REGION IS EXPECTED TO REMAIN STAGNANT. THE MAIN FLY IN THE OINTMENT TODAY HAS BEEN THE INTRUSION OF THE REMNANT CIRCULATION ASSOCIATED WITH AN MCS THAT DEVELOPED OVER NORTHEAST SONORA AND CHIHUAHUA OVERNIGHT. THIS FEATURE HAS AIDED IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER SOUTHWEST SECTIONS OF OUR CWA THIS AFTERNOON. MODELS DID A POOR JOB OF INITIALIZING SURFACE MOISTURE OVER THOSE AREAS TODAY SO THE MODEL SOLUTIONS FOR OUR WESTERN SECTIONS WERE TAKEN WITH A GRAIN OF SALT. OTHERWISE...HIGH PRESSURE WILL REMAIN IN CONTROL WITH A CONTINUATION OF SHOWER AND THUNDERSTORM OVER THE STATE. ACROSS THE EAST...WE WILL CONTINUE TO FORECAST AFTERNOON SHOWERS AND THUNDERSTORMS WITH A SLIGHT POSSIBILITY FOR SEVERE WEATHER AS THEY COME OFF THE MOUNTAINS AN PROCEED EASTWARD. WHAT HAS BEEN A THREAT FOR MAINLY DRY SHOWERS AND THUNDERSTORMS OVER THE WEST WILL TRANSITION GRADUALLY TO A HIGHER THREAT FOR MEASURABLE PRECIPITATION...ESPECIALLY OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. MODELS WERE TRENDING TOWARD HIGHER POPS OVER THESE AREAS EVEN PRIOR TO TODAYS MOISTURE INTRUSION. THIS TREND LOOKS REASONABLE AT THIS TIME. MODELS ARE IN GOOD AGREEMENT REGARDING THE BACK DOOR FRONT EXPECTED FRIDAY NIGHT AND INTO SATURDAY. IN ADDITION TO AIDING WITH THE WESTWARD ADVECTION OF MOISTURE THIS FEATURE WILL PROVIDE A FOCUS FOR SEVERE WEATHER DEVELOPMENT AT THAT TIME...PRIMARILY OVER FAR EASTERN SECTIONS OF THE STATE. THE REMNANT MOISTURE AND STAGNANT WEATHER PATTERN IN PLACE WILL THEN SUPPORT THE CONTINUED DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS INTO THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. && .AVIATION...ISOLD TO SCT SHRA/TSRA HAVE DEVELOPED OVER AND NEAR HIGHER TERRAIN OF THE CENTRAL MTN CHAIN/SW MTNS AS OF MID AFTERNOON WITH A FEW AS FAR E AS KCAO TO KROW LINE. THESE WILL CREATE PARTIAL AND LCL MTN OBSCURATIONS...IN A FEW CASES EVEN MVFR CIGS AND VSBYS ESPECIALLY E PLAINS...AFFECTING TAF SITES SUCH AS KTCC...KROW AND KLVS. WIND GUSTS UP TO 45 OR 50 KNOTS ARE POSSIBLE AROUND CONVECTION. THE STRONGEST STORMS ARE EXPECTED SOUTH AND EAST OF A LINE FROM KCAO...SANTA ROSA...TO KSRR WHERE HEAVY RAIN AND HAIL IS POSSIBLE. ACTIVITY WILL DIMINISH GREATLY OVERNIGHT...THOUGH MAY SURVIVE A LITTLE LONGER TONIGHT COMPARED TO TUE NIGHT ACROSS W AND CENTRAL NM. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER...VERY NOTICEABLE MID TO UPPER LEVEL LOW PRESSURE DISTURBANCE AND MID LEVEL MOISTURE MAX OVER FAR SW NM CREATING BROAD AREA OF MID AND HIGH CLOUDS SW THIRD OF THE STATE WITH SOME SPOTTY CONVECTION FIRING AS OF MID AFTERNOON BETWEEN SOCORRO AND SAINT JOHNS IN AZ. THIS NOT EXPECTED TO BECOME MAJOR DRY LIGHTNING BURST OVER OR NEAR THAT AREA...THOUGH SOME DRY LIGHTNING A CERTAINTY. THIS AREA MAY EXPAND THU SOMEWHAT NORTH AND PERHAPS EAST OF CURRENT AREA AND LAL OF 6 IS STILL A POTENTIAL ACROSS PORTIONS OF W CENTRAL NM THU AFTN. BUT SOME WET STORMS SHOULD BE IN THE MIX. ALSO SHOULD BE A WET DRY STORM MIX VICINITY OF CENTRAL MT CHAIN...WET STORMS FARTHER E. A DRYING TREND WILL DEVELOP FRIDAY... MOST NOTICEABLE OVER THE WESTERN AND NW MTNS. A BACK DOOR COLD FRONT WILL THEN PUSH SW THROUGH THE EASTERN PLAINS FRIDAY NIGHT PUSHING INTO THE CENTRAL VALLEYS SATURDAY MORNING. MORE SHOWERS/STORMS WILL RESULT FROM THIS REINFORCING SHOT OVER THE WEEKEND...ESPECIALLY EAST OF THE CONTINENTAL DIVIDE. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 92 56 93 / 5 0 0 0 GALLUP.......................... 52 86 48 88 / 10 10 10 10 GRANTS.......................... 52 87 51 88 / 10 10 10 10 GLENWOOD........................ 62 92 59 97 / 10 10 20 10 CHAMA........................... 42 81 42 83 / 10 10 10 10 LOS ALAMOS...................... 53 85 54 88 / 10 10 10 10 RED RIVER....................... 42 76 40 78 / 10 20 10 20 TAOS............................ 48 85 48 89 / 10 10 10 20 SANTA FE........................ 57 87 56 88 / 10 10 10 20 SANTA FE AIRPORT................ 57 89 57 91 / 10 10 10 20 ESPANOLA........................ 55 91 55 94 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 65 92 64 95 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 64 93 60 96 / 10 10 10 10 ALBUQUERQUE FOOTHILLS........... 62 89 61 94 / 10 10 10 10 ALBUQUERQUE WEST MESA........... 64 93 62 96 / 10 10 10 10 SOCORRO......................... 63 91 61 96 / 10 10 10 10 SANDIA PARK/CEDAR CREST......... 53 84 53 87 / 10 10 10 20 MORIARTY/ESTANCIA............... 56 89 56 90 / 10 20 10 20 CARRIZOZO....................... 59 90 60 92 / 20 10 20 20 RUIDOSO......................... 54 82 53 85 / 30 20 20 20 RATON........................... 51 89 51 89 / 20 20 10 30 LAS VEGAS....................... 52 86 51 87 / 10 20 10 20 ROY............................. 60 89 59 90 / 20 20 20 30 CLAYTON......................... 62 93 62 93 / 20 20 20 30 SANTA ROSA...................... 61 93 61 95 / 20 20 10 20 TUCUMCARI....................... 66 98 67 97 / 20 20 20 20 FORT SUMNER..................... 66 95 67 96 / 20 20 20 20 CLOVIS.......................... 65 96 66 97 / 30 10 30 20 PORTALES........................ 66 97 67 97 / 30 10 30 20 ROSWELL......................... 68 99 69 100 / 30 10 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 03/43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUN 25 2008 NMZ001>021-026-261200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS IS POSSIBLE ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM PRODUCING LARGE HAIL OR DAMAGING WINDS IS POSSIBLE ACROSS THE EASTERN PLAINS THURSDAY DURING THE AFTERNOON AND EARLY EVENING. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. THERE IS A SLIGHT RISE FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING ACROSS NORTHEAST NEW MEXICO DUE TO A SURFACE FRONT. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT LARGE HAIL AND DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 253 PM MDT WED JUN 25 2008 NMZ019-252130- CHAVES COUNTY PLAINS- 253 PM MDT WED JUN 25 2008 ...STRONG THUNDERSTORM MOVING OVER WESTERN CHAVES COUNTY... AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF ROSWELL ALONG HIGHWAY 380. MOVEMENT WAS EAST AROUND 20 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BITTER LAKE WILDLIFE REFUGE...ROSWELL AND MIDWAY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT WED JUN 25 2008 NMZ006-007-252145- FAR NORTHEAST PLAINS-HARDING COUNTY- 317 PM MDT WED JUN 25 2008 ...STRONG THUNDERSTORM MOVING OVER UNION AND HARDING COUNTIES... AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHWEST OF HAYDEN. MOVEMENT WAS SOUTHEAST AT 11 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL UNION COUNTY AND RURAL NORTHEASTERN HARDING COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 PM MDT WED JUN 25 2008 NMZ007-252215- FAR NORTHEAST PLAINS- 347 PM MDT WED JUN 25 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST UNION COUNTY... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR HAYDEN. MOVEMENT WAS SOUTHEAST AT 9 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAYDEN AND AMISTAD. SEVERE WEATHER IS NOT EXPECTED FROM THIS STORM. WARNINGS ARE NOT ANTICIPATED AT THIS TIME. 34
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 618 PM MDT WED JUN 25 2008 NMZ007-260045- FAR NORTHEAST PLAINS- 618 PM MDT WED JUN 25 2008 ...STRONG THUNDERSTORM MOVING OVER CENTRAL UNION COUNTY... AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTHWEST OF GRENVILLE. MOVEMENT WAS NORTHEAST AT 19 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOUNT DORA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 PM MDT WED JUN 25 2008 NMZ020-260100- ROOSEVELT COUNTY- 624 PM MDT WED JUN 25 2008 ...STRONG THUNDERSTORMS MOVING OVER ROOSEVELT COUNTY... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF A STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF CLOVIS TO PEP. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ARCH...DORA AND ROGERS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
The Cannon AFB radar (KFDX), 84 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96989, 96990.